# SDR CA960910006

- Difficulty date: August 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 3813
- Condition: Broken
- Location: #2 Cylinder
- Part time: 383 hours
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE A SLIGHT OIL LEAK WAS NOTICED ON THE #2 ENGINE COWLING, A LOSS OF 3 TO 4 INCHES OF MANIFOLD PRESSURE AND A DROP IN OIL PRESSURE. THE ENGINE WAS SHUTDOWN. POST FLIGHT INSPECTION FOUND THE #2 CYLINDER HAD SEPARATED FROM THE CRANKCASE, DUE TO THREE BROKEN STUDS. THE CYLINDER BASE FLANGE WAS BROKEN WHERE IT ATTACHES TO THE THROUGH BOLT. ALL THECYLINDER BASE STUDS AND THROUGH BOLTS WERE REPLACED. A CERTIFIED CYLINDER AND PISTON WERE REINSTALLED AND THE AIRCRAFT RETURNED TO SERVICE.
